Share Facebook


07-26-2013, 03:16 PM   #1
waitinggame32
 
Join Date: Jul 2013

My Support Groups:
Very new to this

I've just been diagnosed with colitis or crohns, still in testing. Doctor started me on 4 - 1g tablets/day to see if I get any relief.
Was just wondering if anyone else expereinced headaches, feeling foggy(unable to concentrate onwhat your doing) and joints are hurting more then before. I've had pain in my hand for about 1 1/2 years now on and off, but the last two days my feet/ankles hurt, and i'm going to the bathroom more then before(didn;t think that was possible)

I'm really nervous of whats instore for the future, hate taking medications and side effects, grrrr....
any positive input would be greatly appreciated
07-27-2013, 12:27 PM   #2
Jmrogers4
Moderator
 
Jmrogers4's Avatar
Welcome waitinggame32,
Is Pentasa the only thing you are currently on? and how long have been taking? Many of the meds take quite a while to work and symptoms you described could also be attributed to Crohn's.
__________________
Jacqui

Mom to Jack (18) dx Crohn's 2/2010
Vitamin D -2000mg
Remicade - started 1/9/14; 7.5ml/kg every 6 weeks
Centrum for Him teen multivitamin
Past meds: Imuran/Azathioprine; allopurinol; methotrexate; LDN; Prednisone; Apriso; Pentasa; EEN

Husband dx Crohn's 3/1993
currently none due to liver issues
07-28-2013, 01:14 PM   #3
valleysangel92
Moderator
 
valleysangel92's Avatar
 
Join Date: Dec 2012
Location: United Kingdom

My Support Groups:
Hello, welcome to the forum

If you're only on pentasa and its not really working for you it might be worth while asking about a short course of steroids such as prednisolone or entocort which give faster relief while the other medications build to a therapeutic level. Steroids are only ideal as a short term medication though and can have a lot of side effects so its always good to have another medication ready as a more long term treatment such as 6mp.

The symptoms you're describing may be a side effect of the medication but there is also a good chance that they are a manifestation of the crohns. I used to get horrible headaches and still get a fair amount of joint pain from time to time. It may be worth mentioning these symptoms to your GI on your next visit if you haven't already done so. They may be able to suggest some pain relief or they may perform some blood tests to see if you have any vitamin or mineral deficiencies that could be contributing (for example, lack of iron can cause headaches and inability to focus).

In the meantime, heat helps a lot of people with abdominal or joint pain, so invest in some heat packs or a hot water bottle or enjoy a nice hot bath/shower. Try not to get too stressed out, although i know this is easier said than done it may make it easier to recover as stress is known to have a very negative effect on crohns disease.
__________________


Nicola
coeliac disease/Osteopenia /Crohns/Arthritis/
laperoscopic hemicolectomy 25/06/ 2013

Meds- Vedolizumab, sulfasalazine, Lansoprazole, Vitamin D, prochlorperazine, Oramorph, MST, B12 shots My journey with crohns: http://glutenfreecookiemonster.wordpress.com/

Allergic to - inflectra, aza

Non CD meds - Gabapentin, paracetamol, ventolin
07-28-2013, 07:47 PM   #4
waitinggame32
 
Join Date: Jul 2013

My Support Groups:
Pentasa is the only med the dr. put me on, just a trial run to see if i get any relief. I am feeling a bit better, headache more bareable, less trips to bathroom.(was able to work today)!
Thank you for the advice, will definalty invest in some heating pads!
07-28-2013, 08:42 PM   #5
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
All the symptoms you are describing are possible side effects of Pentasa. The drug is usually well tolerated. I'd recommend bringing it up to your GI and let them decide whether to continue you on the drug.

http://www.drugs.com/sfx/pentasa-side-effects.html
Reply

Thread Tools


All times are GMT -5. The time now is 11:48 AM.
Copyright 2006-2017 Crohnsforum.com